Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Gaussian quadrature formulas and Laguerre-Perron's equation

  • 66 Accesses


LetI(f) be the integral defined by:I(f) = ∫ a b f(x)w(x)dx withf a given function,w a nonclassical weight function and [a, b] an interval of IR (of finite or infinite length). We propose to calculate the approximate value ofI(f) by using a new scheme for deriving a non-linear system, satisfied by the three-term recurrence coefficients of semi-classical orthogonal polynomials. Finally we studies the Stability and complexity of this scheme.

This is a preview of subscription content, log in to check access.


  1. 1.

    S. Belmehdi,On the associated orthogonal polynomials, J. Comput. Appl. Math.32 (1990), 311–319.

  2. 2.

    S. Belmehdi,On Semi-classical linear functionals of class s=1. Classification and integral representations, Indag. Math. (N.S)3(3) (1992), 253–275.

  3. 3.

    C. Brezinski,Padé-type approximates and general orthogonal polynomials (Birkhauser, Basel, 1980).

  4. 4.

    T. S. Chihara,An introduction to orthogonal polynomials, Gordon and Breach, New York, 1978.

  5. 5.

    W. Gautschi,E. B. Christoffel, P. L. Butzer and F. Fehér editeurs (Birkhauser, Basel, 1981), p. 72.

  6. 6.

    G. H. Golub and J. H. Welsch,Calculation of Gauss quadrature rules, Math. Comp.23 (1969), 221–230.

  7. 7.

    E. Hendriksen and H. Van Rossum,Semi-classical-orthogonal polynomials, In Polynômes orthogonaux et Applications. C. Brezinski and al. editeurs., LNM 1171, Springer-Verlag, Berlin 1985, 354–361.

  8. 8.

    Hassan K. Khalil,Nonlinear Systems, East Lansing, Michigan, 1991.

  9. 9.

    P. Maroni,Une caractérisation des polynômes orthogonaux semi-classiques, C.R. Acad. Sci. Paris, Sér. 1, 301 (1985), pp. 269–272.

  10. 10.

    W. H. Press and S. A. Teukolsky,Orthogonal polynomials and gaussian quadrature with nonclassical weight functions, Computers in physics,4 (1990), 423–426.

  11. 11.

    R. A. Sack and A. F. Donovan,An algorithm for Gaussian quadralure given modified moments, Num. Math.18 (1972), 465–478.

  12. 12.

    Rakhi Bhattacharya, Malay Bandyopadhyay and Sandip Banerjee,Stability and Bifurcation in a Diffusive Prey-Predator System: Non-Linear Bifurcation Analysis, Korean J. Comput. & Appl. Math.10 (2002), 17–26.

  13. 13.

    J. A. Shohat,A differential equation for orthogonal polynomials, Duke Math. J.5 (1939), 401–417.

  14. 14.

    Yougrui Duan, Peng Tian and Shunian Zhang,Oscillation and Stability of Nonlinear Neutral Impulsive Delay Differential Equations, Korean J. Comput. & Appl. Math.11 (2003), 243–253.

  15. 15.

    H. S. Wilf, Mathematics for the Physical Sciences (Wiley, New York, 1962), Problem 9, p. 80.

Download references

Author information

Correspondence to S. El Hajji.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Hajji, S.E., Touijrat, L. Gaussian quadrature formulas and Laguerre-Perron's equation. JAMC 18, 205–228 (2005).

Download citation

AMS Mathematics Subject Classification

  • 33A65

Key words and phrases

  • Semi-classical orthogonal polynomials
  • Jacobi matrix
  • Laguerre-Perron's equation
  • nonclassical weight function
  • stability of the algorithm